MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL

COOK IRELAND LTD EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED; MUM STENT, METALIC EXPANDABLE, DUODENAL
Model Number G48025
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Investigation is still pending.A follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
The physician attempted to place the stent to treat the stricture of the horizontal part of duodenum, but a distal side of the stent was not fully expand during deployment.Therefore, he retracted the stent into the sheath for the second try.However because the same thing occurred also at the second attempt of deployment, another evo- (9cm) was used instead to complete the procedure.There have been no adverse effects to the patient reported.
 
Additional Manufacturer Narrative
Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining (b)(4).Importer site establishment registration number: (b)(4).This follow up report is being submitted to cancel the initial report.A conservative approach was taken in initially assessing this complaint and was reported based on the malfunction precedence "deployment issue that results in the exposed stent removed from the patient".The device evaluation confirmed that there was no stent exposure or partially deployed stenta, the complaint has been re-assessed based on "unable to deploy stent" this failure mode is low risk (iia) and therefore no longer meets the fda mdr reporting requirements based on a malfunction precedence or malfunction report.
 
Event or Problem Description
This follow up report is being submitted to cancel the initial mdr report.The physician attempted to place the stent to treat the stricture of the horizontal part of duodenum, but a distal side of the stent was not fully expand during deployment.Therefore, he retracted the stent into the sheath for the second try.However because the same thing occurred also at the second attempt of deployment, another evo- (9cm) was used instead to complete the procedure.There have been no adverse effects to the patient reported.

Brand Name
EVOLUTION® DUODENAL CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
MUM STENT, METALIC EXPANDABLE, DUODENAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7457322
Report Number3001845648-2018-00184
Device Sequence Number1704750
Product Code MUM
UDI-Device Identifier10827002480251
UDI-Public(01)10827002480251(17)181003(10)C1279083
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG48025
Device Catalogue NumberEVO-22-27-6-D
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/24/2018
Event Location Hospital
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date04/25/2018
Supplement Report FDA Received Date05/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1